High Wind, Osage
- When
- May 8, 12:45 AM CST to 1:30 AM CST
- Where
- Osage forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
An area of dissipating showers and thunderstorms to the south and east resulted in a period of high wind across Osage County during the early morning hours of May 8th. Tree limbs and power lines were blown down by the wind.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An area of dissipating showers and thunderstorms to the south and east resulted in a period of high wind across Osage County during the early morning hours of May 8th. Tree limbs and power lines were blown down by the wind. The Oklahoma Mesonet station near Burbank measured 61 mph gusts and the station near Foraker measured 60 mph gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 10:39 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1139 PM CDT WED MAY 7 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. TSRA POTENTIAL CONTINUES TO BE THE MAIN AVIATION CONCERN... ALTHOUGH DISSIPATING SHOWERS AND RESULTANT 40-50 MPH WIND GUSTS ALSO A POTENTIAL CONCERN FOR BVO/TUL/RVS. STILL LOOKING LIKE COVERAGE WILL EXPAND NORTHWARD INTO E OK DURING THE MID TO LATE MORNING HOURS...TRANSITIONING INTO NW AR BY EARLY AFTERNOON. MVFR TO OCCASIONAL IFR CONDITIONS LIKELY IN THUNDERSTORMS. SEVERE STORM POTENTIAL ALSO EXISTS ESPECIALLY WITH AFTERNOON STORMS TOMORROW. ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP DURING THE EARLY TO MID EVENING TO THE WEST OF THE AREA...POTENTIALLY AFFECTING BVO/TUL/RVS PRIOR TO 06Z FRIDAY. && .PREV DISCUSSION... /ISSUED 925 PM CDT WED MAY 7 2014/ DISCUSSION... THUNDERSTORMS IN WESTERN OKLAHOMA APPEAR TO BE ON A SLOW WEAKENING TREND AS THEY MOVE INTO A STRONGER CAPPING INVERSION TO THE EAST. SOME LIGHT RAIN AND EVEN A LIGHTNING STRIKE OR TWO HAS SPREAD OUT WELL AHEAD OF THE STORMS AND IS MOVING INTO THE WESTERN PARTS OF OUR FORECAST AREA. AS THE STORMS CONTINUE TO WEAKEN OVER THE NEXT FEW HOURS...THIS ANVIL PRECIPITATION SHOULD DO LIKEWISE. JUST NORTH OF THE ANVIL PRECIPITATION SHIELD...WINDS HAVE OCCASIONALLY BEEN GUSTING OVER 40 MILES AN HOUR INTO WESTERN PARTS OF OSAGE AND PAWNEE COUNTIES. THINK THIS WILL BE RELATIVELY SHORT LIVED AS THE PRECIPITATION DIMINISHES BUT HAVE INCREASED THE WIND GUSTS TO THE WEST AND NORTHWEST OF TULSA FOR THE NEXT FEW HOURS. ADDITIONAL ELEVATED SHOWERS AND STORMS MAY DEVELOP IN CENTRAL OKLAHOMA LATE TONIGHT AND SPREAD NORTHEAST INTO OUR AREA TOWARD MORNING AND IN THE MORNING THURSDAY. THIS ACTIVITY IS LIKELY TO GROW UPSCALE TOWARDS MIDDAY AND INTO THE AFTERNOON AS IT SPREADS EAST AND BECOMES MORE SURFACE BASED. THE GREATEST SEVERE WEATHER THREAT THURSDAY THUS APPEARS TO BE IN THE EASTERN PART OF OUR FORECAST AREA. ADDITIONAL STORM DEVELOPMENT AHEAD OF THE COLD FRONT MAY MOVE INTO OUR AREA THURSDAY EVENING AND A FEW OF THESE STORMS MAY BE SEVERE AS WELL...ESPECIALLY IN NORTHEAST OKLAHOMA. HAVE INCREASED SKY COVER FOR TONIGHT IN ADDITION TO THE WIND CHANGES MENTIONED ABOVE. THE REST OF THE FORECAST LOOKS GOOD AT THIS TIME. UPDATE ON THE WAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 78 62 78 / 30 80 70 20 FSM 68 75 65 80 / 10 90 90 50 MLC 69 75 66 81 / 20 90 60 40 BVO 69 78 59 77 / 40 70 80 10 FYV 65 73 63 75 / 10 90 90 50 BYV 65 74 62 76 / 10 90 90 40 MKO 67 75 64 79 / 20 90 80 40 MIO 69 75 60 75 / 10 80 90 30 F10 69 76 65 79 / 30 80 50 30 HHW 68 75 67 83 / 20 90 70 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED MAY 7 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT WED MAY 7 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST OF TULSA.
ONSET...AFTER 3 AM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A FEW WIND GUSTS TO NEAR 30 MILES AN HOUR WILL REMAIN POSSIBLE
EARLY THIS EVENING ACROSS PARTS OF NORTHEAST OKLAHOMA. WARM
TEMPERATURES AND GUSTY WINDS WILL COMBINE TO MAINTAIN A LIMITED
FIRE DANGER THIS EVENING.
A FEW THUNDERSTORMS MAY MOVE INTO PARTS OF NORTHEAST OKLAHOMA LATE
TONIGHT. AN ISOLATED STRONG TO SEVERE STORM MAY OCCUR NORTHWEST OF
TULSA LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT NORTHWEST OF
TULSA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN ELEVATED RISK OF SEVERE STORMS IS FORECAST THURSDAY. THE MAIN
THREATS WILL BE DAMAGING WINDS AND HAIL...HOWEVER...THERE IS SOME
POTENTIAL FOR ISOLATED TORNADOES AS WELL. STORMS DURING THE
AFTERNOON AND EVENING HOURS WILL HAVE THE BEST CHANCE TO PRODUCE
SEVERE WEATHER...AND NORTHEAST OKLAHOMA WILL HAVE THE HIGHER
POTENTIAL FOR SEEING SEVERE STORMS.
SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
ACROSS PARTS OF EASTERN OKLAHOMA...AND WILL POSE A LIMITED SEVERE
WEATHER THREAT. THESE STORMS WILL LIKELY INCREASE IN INTENSITY
DURING THE AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. AS A COLD FRONT MOVES TOWARD THE AREA DURING THE EVENING
ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY
NIGHT...AND INTO FRIDAY AS WELL. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE THROUGH THIS PERIOD...WITH AMOUNTS OF 1 TO 2 INCHES
POSSIBLE.
FORECAST UNCERTAINTY INCREASES CONSIDERABLY BY THE WEEKEND INTO
EARLY NEXT WEEK...WITH LOW CHANCES FOR STORMS WITH A FRONTAL
BOUNDARY IN THE NEIGHBORHOOD. THE BEST CHANCES LOOK TO BE IN THE
SUNDAY NIGHT TO MONDAY NIGHT TIMEFRAME...WITH SEVERE WEATHER AND
HEAVY RAINFALL POSSIBLE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
UNCERTAINTIES REGARDING THE TIMING AND OVERALL THREAT OF SEVERE
WEATHER WILL CONTINUE TO BE REFINED...AND FORECASTS SHOULD
CONTINUE TO BE MONITORED FOR UPDATES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT WED MAY 7 2014
OKZ054-059-064-080445-
CREEK OK-OSAGE OK-PAWNEE OK-
1049 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...WESTERN OSAGE AND PAWNEE
AT 1046 PM CDT...SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 25
MILES WEST OF APPERSON TO 6 MILES NORTHWEST OF PAWNEE TO 35 MILES
WEST OF QUAY...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH
WILL BE POSSIBLE ALONG AND AHEAD OF THIS LINE THROUGH 1145 PM.
THE HIGH WINDS WILL AFFECT A LARGE PORTION OF PAWNEE...WESTERN AND
CENTRAL SECTIONS OF OSAGE COUNTY.
LAT...LON 3701 9632 3620 9620 3608 9663 3615 9663
3615 9682 3624 9682 3624 9692 3633 9693
3633 9704 3651 9704 3656 9691 3658 9690
3659 9705 3668 9707 3670 9704 3669 9695
3675 9689 3675 9683 3679 9676 3701 9674
TIME...MOT...LOC 0346Z 238DEG 35KT 3686 9716 3640 9686
3599 9727PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST PAWNEE 36.34N 96.80W
05/07/2014 E0 MPH PAWNEE OK FIRE DEPT/RESCUE
POWER LINES DOWN DUE TO TREE LIMBS/HIGH WINDS. ELECTRICAL
POLE FIRE ON 3RD STREET.
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CDT THU MAY 8 2014
OKZ054-059-080615-
OSAGE OK-PAWNEE OK-
1243 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 1242 AM CDT...SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 25
MILES WEST OF APPERSON TO 6 MILES NORTHWEST OF PAWNEE TO 35 MILES
WEST OF QUAY...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH WILL
BE POSSIBLE ALONG AND AHEAD OF THIS LINE THROUGH 1145 PM.
THE HIGH WINDS WILL IMPACT A LARGE PORTION OF OSAGE AND PAWNEE
COUNTIES THROUGH 115 AM CDT.
LAT...LON 3700 9601 3699 9600 3617 9601 3617 9680
3618 9683 3624 9683 3625 9693 3633 9694
3633 9704 3651 9704 3656 9691 3658 9690
3659 9705 3668 9707 3670 9704 3669 9695
3675 9689 3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0542Z 223DEG 47KT 3705 9626 3655 9651SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT THU MAY 8 2014
OKZ054-055-059-060-064-080730-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
128 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND
WASHINGTON
AT 128 AM CDT...AN AREA OF WEAKENING SHOWERS AND THUNDERSTORMS WAS
LOCATED ACROSS PAWNEE...OSAGE AND WASHINGTON COUNTIES. OTHER
THUNDERSTORMS WERE MOVING INTO THE WESTERN SECTIONS OF CREEK COUNTY.
ALL OF THESE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT 30
MPH. WIND GUSTS TO 55 MPH ARE POSSIBLE OVER A LARGE PORTION OF
NORTHWESTERN CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND WASHINGTON
COUNTIES THROUGH 230 AM CDT.
LAT...LON 3700 9578 3694 9579 3694 9581 3618 9582
3564 9662 3615 9663 3615 9681 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3658 9690 3659 9705 3668 9707 3669 9695
3675 9689 3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0628Z 225DEG 24KT 3680 9595 3630 96861 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522837.